Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
Positive JVC Virus and Tysabri
Watch this 
View More Posts Ignore
I've been on Tysabri for 6 years. Two months ago I was taken off because of testing positive for the JVC virus. Anyone know the odds of PML with Tysabri and the JVC virus? I do so much better with no symptoms when I'm on Tysabri. Anyone choose to take it with the jvc virus?
Posted on 04/23/12, 08:17 pm
9 Replies Add Your Reply
Reminder: This is a support group for Multiple Sclerosis (MS). We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 04/24/12  1:15am
" The ratio is like 8:1000 or something like that - very small. Try going to the Tysabri Users sub-group for the accurate numbers.

I also tested positive while on Tysabri and remained on it. Until the day I mentioned my past history of melanoma, then my doctor pulled Tysabri out from under me.

I knew that I was positive JC Virus and still remained on Tysabri because the odds were so small, it was noise level odds. I wanted quality of life, not quantity of life so I chose Tysabri. "
View More Posts Ignore
Reply #2 - 04/25/12  4:37am
" I was talking with a Case Worker with Tysabri the other day. Trying to get more facts about the PML possibilities, when someone tests positive with the JC Virus. I was told that if you have a positive JC virus, and, you are possibly in the "3 risk" factor group. I am sorry, I don't recall what the other 2 factors were, I will look them up, and come back here with that info. But, I did find that it bumps one into the category the % is raised up to a factor of an 11 / 1000 possibility of getting PML while on Tysabri.

Personally, I am trying to get back onto Tysabri, in spite of that fact. I believe that Tysabri was the best medication I have been on so far. I was on it for 1 1/2 years. While I was on it, the mri's showed that the lesions had slowed down. I did not have any relapses while I was on it. When I first stopped taking the infusions, my brain jumped into high gear and I had 30 active lesions on the brain within the first 3 months . The dr. said that since I had stopped the Tysabri, I was in a "rebound effect". Thus a great deal of active lesions.
However, I have been off it for a year and a half now, my lesions in the brain are now at a "no active" state! I believe that is due to having been on Tysabri. Thus, i want back on Tysabri, in spite of the risks.

The only reason I ever got off of it, was due to a move I had to make to a different state, thus I had to change doctors and things.
I wish you the best, as you try to figure out the best option for you! "
View More Posts Ignore
Reply #3 - 04/26/12  11:54am
" I'm positive for the JCV and still on TY, now over 3 years. In the Tysabri users group, though not very active there is a lot of information if you look through it about JCV and risks..

Hang in there. You aren't alone. "
View More Posts Ignore
Reply #4 - 04/26/12  8:54pm
" I, too, am positive for the JC Virus and on Ty. My doctor keeps close tabs on me by blood work and MRIs. I have had no relapses since I started Ty--not quite a year.
Best wishes on what you decide and are able to work out with your doctor. "
View More Posts Ignore
Reply #5 - 04/27/12  8:32am
" I have been on Tysabri since October 2006 (6years) just like you. Ok this is crazy but 2 months ago I also tested positive. My doctor didn't say anything about stopping it. She sent me a letter and just said I tested positive and my MRI is stable. She doesn't get too excited about things.

I love my doctor and trust her completely. If she did take me off I don't know what I would do. I will never go back to shots.

If you told ur doctor that you want to go back on it what would he say? "
View More Posts Ignore
Reply #6 - 04/27/12  9:13am
" Thank you all so much for your input on this matter. My doctor says I've had MS so long that the odds of it being stable w/o drugs are pretty good. Isn't it crazy that the symptoms of PML are the same symptoms as MS? We need a MS card so when they ask you if you're dizzier, looking for symptoms of PML, we can hand them the card. Same thing with the four questions they ask everytime we go. How can you go back on it and watch carefully when some days are dizzy and others are dizzier? "
View More Posts Ignore
Reply #7 - 05/02/12  4:02pm
" OK, I have had like 55 infusions of Tysabri. Had a JC Virus test +, Neuro took me off Tysabri, I wanted to stay on it-was told that I have to go to Cleveland Clinic Mellen Clinic. So yesterday I went. As one on the previous replies you have 3 risk factors. They are:
* The presence of anti-JCV antibodies.
* Longer duration of Tysabri treatment, especially beyond 2 years.
* Prior treatment with an immunosuppressant medication (e.g., mitoxantrone, azathioprine, methotrexate, cyclophosphamide, or mycophenolate mofetil).
So I have 2 factors-so per Dr. Fox at the Mellen Clinic the risk for me getting PML are 1 in 245 patients. So see someone really up on MS to have them help you make this decision. Because of my progression with MS, my age and he told me that I cannot afford to have any other flare ups-he said I can stay on Tysabri.......if I choose.
This info he gave me was a paper that him and his colleague have researched.. and has published "
View More Posts Ignore
Reply #8 - 05/02/12  6:24pm
" Thanks you for your replies. I go to Johns Hopkins and my doctor pulled me off because the crippling effects of PML (similar to my existing symptoms) cannot be reversed. He is also said that the odds of me being stable without drugs after 27 years are fairly good. My EDSS score is 7 (because of balance and needing a wall or cane for stability, but I can walk with a severe limp and do three miles on the elliptical trainer at the gym three times a week) . I am so hyper that I'm hell bent on not being in a wheel chair unless site seeing. I'm at increased risk because of being on tysabri for 6 years, JVC +, and having been treated with Navantrone. I did feel better on it and had no side effects. Now my doctor wants me to take Gilenya. I just don't want any side effects! "
View More Posts Ignore
Reply #9 - 05/02/12  6:34pm
" When I read these it makes me leary of staying on Ty. I just could never do shots again, not kidding. It's hard because my doctor doesn't like Gilenya. So I guess I wait for BG-12 and hope nothing happens by then. "

Add Your Reply
Advertisement


More From Around the Web